MAUDE Adverse Event Report: ENCORE MEDICAL L.P. IMPACTOR; INS, KNEE, EMPOWR, FEMORAL IMPACTOR

ENCORE MEDICAL L.P. IMPACTOR; INS, KNEE, EMPOWR, FEMORAL IMPACTOR
Catalog Number 800-06-009
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Instrument failure - during inspection of empowr uni, found 1 femoral impactor head was loose on handle and it broke off in my hand.Had it been used in a surgery it would have broke off on impact.While inspecting another femoral impactor surgeon found the same issue.And have noticed that these after a few uses are very delicate and could be loose or broken.This may cause an issue if it breaks during procedure with no back up.Impaction is the cause of instrument failure which is the instruments intended use.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as broken impactor.The actual length of in-vivo for the item listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated this event occurred during inspection, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review shows five prior complaints filed against the instrument's item number that reports a similar failure.Summary of complaints: 5 - broke/cracked/damaged.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, as it was lost during the process of return.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.The rma process has been revised for better controls.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this instrument failure was reported as broken impactor.The healthcare professional indicated this event occurred during inspection, away from the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review shows five prior complaints filed against the instrument's item number that reports a similar failure.Those are 5 - broke/cracked/damaged.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, as it was lost during the process of return.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.The rma process has been revised for better controls.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR
Common Device Name
INS, KNEE, EMPOWR, FEMORAL IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13030228
Report Number1644408-2021-01435
Device Sequence Number4073923
Product Code HWA
UDI-Device Identifier00190446317845
UDI-Public(01)00190446317845
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number800-06-009
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/24/2022
01/24/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/03/2022
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
800-06-009 LOT UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient SexUnknown